Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 65, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 23, 2008, 7:46 PM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 24, 2008, 1:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 9:00 PM CDT | FLASH FLOOD | Berryville, AR | NUMEROUS COUNTY ROADS WASHED OUT. THE ENDS OF SEVERAL BRIDGES WERE WASHED OUT. COMMENTS MADE THAT ALL THE WORK REQUIRED FOR RECENT FLOODING WAS DESTROYED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 74 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 271 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1961 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 240046
FFWTSA
ARC007-015-087-240645-
/O.NEW.KTSA.FF.W.0065.080424T0046Z-080424T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BENTON COUNTY IN NORTHWEST ARKANSAS
CARROLL COUNTY IN NORTHWEST ARKANSAS
NORTHEASTERN MADISON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 145 AM CDT
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF GRAVETTE TO 3 MILES SOUTHWEST OF CARROLLTON...MOVING
NORTHEAST AT 20 MPH. RADAR INDICATES THAT 1 TO 1.5 INCHES OF RAIN
HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH
145 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...RULE...PEA RIDGE...BERRYVILLE...GARFIELD...GREEN
FOREST...EUREKA SPRINGS...GATEWAY...GRANDVIEW...BEAVER...URBANETTE
AND OAK GROVE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3648 9328 3613 9327 3612 9330 3611 9347
3630 9388 3645 9461 3650 9461 3650 9330
TIME...MOT...LOC 0046Z 228DEG 21KT 3649 9456 3624 9335
$$1 follow-up statement
000
WGUS74 KTSA 240313
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT WED APR 23 2008
ARC007-015-087-240645-
/O.CON.KTSA.FF.W.0065.000000T0000Z-080424T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL AR-BENTON AR-MADISON AR-
1013 PM CDT WED APR 23 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
NORTHEASTERN MADISON...NORTHERN BENTON AND CARROLL COUNTIES...
AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 15 MILES
WEST OF HIWASSE TO 3 MILES NORTH OF OSAGE...MOVING NORTH AT 10 MPH.
RADAR INDICATES THAT 1.5 TO 2 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 145 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE HIWASSE...BELLA VISTA...RULE...CARROLLTON...PEA RIDGE...GREEN
FOREST...EUREKA SPRINGS...GARFIELD...BERRYVILLE...GATEWAY...
GRANDVIEW...URBANETTE...BEAVER AND OAK GROVE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3648 9328 3624 9329 3613 9327 3611 9347
3630 9388 3646 9461 3651 9461 3650 9330
TIME...MOT...LOC 0313Z 196DEG 10KT 3647 9459 3623 9339
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 2:49 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 23, 2:49 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
249 PM CDT WED APR 23 2008
.DISCUSSION...
SEVERE WEATHER AND HEAVY RAINFALL CONCERNS HIGHLIGHT THE FORECAST
OVER THE NEXT 24 HOURS.
A VERY MUDDLED SURFACE PATTERN EXISTS OVER THE SRN PLAINS...WITH A
WEAK STATIONARY FRONT NOTED NEAR THE RED RIVER AND A CONVECTIVELY
INDUCED BOUNDARY STRETCHED ACROSS SRN KS INTO SRN MO. THE BULK OF
THE CONVECTION HAS REMAINED TO OUR W AND N THROUGH
MID-AFTERNOON...BUT WE/RE BEGINNING TO SEE SCATTERED DEVELOPMENT
OVER ERN OK AND WRN AR WHERE THE ATMOSPHERE HAS BECOME QUITE UNSTABLE
AND UNCAPPED. AS SYNOPTIC-SCALE LIFT INCREASES AHEAD OF THE
APPROACHING MID-LEVEL SHORTWAVE (CURRENTLY MOVING INTO THE TX
PANHANDLE)...CONVECTION IS EXPECTED TO EXPAND IN COVERAGE ACROSS ERN
OK THIS EVENING. THIS ACTIVITY SHOULD BE MAINTAINED BY A
STRENGTHENING 40-50KT SLY/SWLY LOW-LEVEL JET...WITH CONVECTION
EVENTUALLY DEVELOPING INTO NW AR LATE THIS EVENING AND OVERNIGHT.
FORECAST CONVECTIVE PARAMETERS SUGGEST THAT THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE LARGE HAIL LATE THIS AFTERNOON AND INTO THE
EVENING...ALTHOUGH FOCUS MAY SHIFT TO MORE OF A HEAVY RAINFALL
SCENARIO OVERNIGHT. BOTH THE GFS AND NAM ARE SUFFERING FROM
CONVECTIVE FEEDBACK...WITH THE GFS CONSISTENT IN BLOWING UP A QPF
BULLSEYE OVER SE OK WHILE THE NAM IS FARTHER N ACROSS NE OK. THESE
FEEDBACK SIGNALS...HOWEVER...ARE OFTEN INDICATIVE OF THE POTENTIAL
FOR HEAVY RAINFALL...ESPECIALLY IF SEEN IN SUBSEQUENT RUNS. GIVEN
THE STRONG LOW-LEVEL JET AND GRADUALLY INCREASING PRECIPITABLE WATER
VALUES...WON/T BE SURPRISED TO SEE THE ACTIVITY DEVELOP INTO ONE OR
MORE MCS/S AND THEY TRACK ACROSS THE FORECAST AREA. HIGHEST FLASH
FLOOD POTENTIAL WILL BE ACROSS FAR NE OK AND NW AR WHERE FLASH FLOOD
GUIDANCE VALUES ARE THE LOWEST (AND HPC QPF GUIDANCE THE
HIGHEST)...BUT WENT AHEAD WITH A FLASH FLOOD WATCH FOR THE ENTIRE
AREA TONIGHT THROUGH THURSDAY MORNING GIVEN THE UNCERTAINTY WHERE
THE HEAVY RAINFALL WILL EVENTUALLY MATERIALIZE.
THUNDERSTORMS SHOULD BE EXITING NW AR BY MID-LATE MORNING ON
THURSDAY. DROPPED POPS DOWN TO SLIGHT CHANCE BY THE AFTERNOON...AS
THE ATMOSPHERE WILL LIKELY REMAIN CAPPED.
MODELS CONSISTENT WITH TIMING OF NEXT COLD FRONT...WHICH SHOULD
APPROACH THE REGION FRIDAY MORNING AND QUICKLY MOVE THROUGH BY
FRIDAY AFTERNOON. WOULD EXPECT CONVECTION TO DEVELOP NEAR THE
FRONTAL BOUNDARY...AND SEVERE WEATHER APPEARS POSSIBLE...ESPECIALLY
OVER SE OK/WRN AR WHERE BETTER MOISTURE WILL RESIDE.
EXTENDED...SATURDAY THROUGH WEDNESDAY
ECMWF/GFS IN GOOD AGREEMENT THAT BROAD CYCLONIC FLOW WILL DEVELOP
OVER MUCH THE PLAINS INTO THE OH/TN/MS RIVER VALLEYS OVER THE
WEEKEND. THIS WILL DRIVE A COLD FRONT ACROSS THE AREA SATURDAY NIGHT
INTO SUNDAY...WITH COOLER AND DRIER WEATHER EXPECTED FOR
SUNDAY/MONDAY. A WARMING TREND WILL ENSUE THROUGH THE MIDDLE OF NEXT
WEEK AS MID-LEVEL HEIGHTS RISE AND SLY FLOW RETURNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 82 66 75 / 80 30 20 30
FSM 64 81 63 74 / 80 60 10 50
MLC 66 82 66 75 / 90 20 10 40
BVO 63 81 63 73 / 80 30 20 30
FYV 61 77 61 71 / 90 70 10 50
BYV 61 75 62 70 / 90 80 10 50
MKO 63 80 65 74 / 90 50 10 40
MIO 62 80 64 71 / 80 50 20 40
F10 65 81 65 74 / 80 30 10 40
HHW 65 82 65 77 / 90 30 10 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-
OKZ076.
AR...FLASH FLOOD WATCH FROM 7 PM WEDNESDAY TO NOON THURSDAY FOR
ARZ001-ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...03
LONG TERM....18In the hours before
Local storm report, Apr 23, 6:04 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL EUFAULA 35.29N 95.58W
04/23/2008 E0.75 INCH MCINTOSH OK LAW ENFORCEMENT
&&
RBDLocal storm report, Apr 23, 6:17 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL PRAIRIE GROVE 35.98N 94.32W
04/23/2008 E0.75 INCH WASHINGTON AR EMERGENCY MNGR
&&
DMJLocal storm report, Apr 23, 6:39 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
639 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL S CHECOTAH 35.47N 95.52W
04/23/2008 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
QUARTER SIZE HAIL SOUTH OF CHECOTAH
&&
DMJLocal storm report, Apr 23, 6:49 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL MC KEY 35.48N 94.88W
04/23/2008 E1.00 INCH SEQUOYAH OK PUBLIC
&&
RBDLocal storm report, Apr 23, 7:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
705 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM FLASH FLOOD 2 E KETCHUM 36.52N 94.99W
04/23/2008 DELAWARE OK TRAINED SPOTTER
STREET FLOODING IN THE KETCHUM AREA
&&
DMJLocal storm report, Apr 23, 7:13 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 E TAFT 35.76N 95.53W
04/23/2008 E0.88 INCH MUSKOGEE OK PUBLIC
0706 PM HAIL 3 SW BUNCH 35.65N 94.80W
04/23/2008 E1.00 INCH ADAIR OK PUBLIC
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 41 min |
| Apr 23, 8:14 PM CDT | Special Weather Statement | TSA | Benton, Carroll, Madison, Washington | 61 min |
| Apr 23, 10:08 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
| Apr 23, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.